Post # 1
I’ve been on birth control off and on for 6 years. Once I go on it, I gain 10 pounds (all in my thighs). When I go off of it, I go back down 10 pounds and just feel so much better about how I look. I’m 5’7 and pear-shaped, so the extra 10 lbs is pretty noticable. I go from being about 140 to 150.
Has anyone had any luck losing weight while on the pill? And if so, how’d you do it?
I’ve been on a diet for a month (low-carb, low-fat). I eat all my carbs by 1pm and have either chicken/fish with green veggies for dinner. I do bodypump 3x a week and pilates 2x a week. I’ve been doing this for a month and haven’t lost ANY weight. It’s so frustrating, and I just want my old pants to fit again. Any suggestions/advice would be greatly appreciated!!
Post # 3
Have you always used the same BC? I ask because I actually lost weight on mine.
Post # 4
For years I was the generic of Ortho Tri Cyclen off and on, but I got UTIs monthly, so I recently switched to Alesse, and I’m having the same problem. :-/
Post # 5
Weird! I am actually on Alesse as well (never met anyone else on it, so that’s why I find it interesting) though now I am on generic (Aviane)
Post # 6
I was able to lose weight on birth control. I did it by taking in fewer calories than I burned, just like you lose weight when you’re not on birth control.
Count your calories, if you’re not losing weight you’re probably eating more than you think you are and/or burning off less than you think you are. A lot of people have trouble with this, because some foods have a deceptive number of calories, and even intense exercise reaps less caloric reward than you’d think you deserve.
The pill isn’t really going to change much. Some people don’t like taking it on an empty stomach and so might eat more because of that, but just change the time of day at which you take it if you find yourself falling into that trap.
Post # 7
I gained 10lbs .. My doctor emphasized the fact that i WILL gain weight over and over. I noticed myself eating a lot more, i kinda questioned if it was just in my head or not. Because he made it such a big deal. Im going to start up again next week (after being off 2 years) so we will see if it happens again! i HOPE not.
Post # 8
I would try switching types of birth control. I did not gain weight with either, but did experience very different side effects. If you express your concerns with your doctor, they should be able to point you in a different direction.
I just read a study about how some women really do gain weight on certain pills, so it can be fixed by changing pills!
Post # 9
My doctor told me the only reason women gain weight on the pill is that they crave more foods and they indulge them. The pill causes your hormones to shift and make you slightly hungrier. It’s not that the pill made you gain weight, but it indirectly does by making you hungrier/more cravey. I dunno if it’s the case but that’s what she told me.
She said you can combat the weight gain just by working out an extra day a week and watching your calories. Try switching pills and making sure your snacks are super healthy. I eat six times a day (seriously), so I have to consciously choose low calorie snacks or I definitely would have gained the 10 pounds everyone else did. No, i didn’t gain weight on bc. I gained weight drinking too much beer in college =]. But it came off with diet and exercise. I think I’d gain more weight if I wasn’t on the pill…i get some crazy hormonal munchies with my pms. =]
Post # 10
I’ve been on BC since I was 16 and I’ve gained and lost and gained and lost and gained (etc). For me, dieting works on the pill just like off the pill (I suppose? I haven’t been off of it in 8 years!)
Post # 11
It made me absolutely ravenous. BC actually turned my life into 24 hour PMS, so I got off of it recently and am dealing with the repercussions now.
Post # 12
@boston bee, have you tried something non-pill like the shot or Nuvaring? i noticed Nuvaring worked best for me (personality wise it helped curb my super emotionality),
Post # 13
You do gain weight on certain pills that are progesterone-based. If you’re not taking it for your skin (which is usually what Ortho TriCyclen is for), see if you can get switched to an estrogen-based pill like Yasmin.
I’ve never gained an ounce on the pill but I’ve always been on estrogen based ones as I have no skin issues.
Post # 14
Just got off birth control a week ago and lost 6lbs by doing nothing. Ate like a crazy woman when I was on them. I was hungry even when I was full, though I was gonna explode. Done with those pills because of that and some other issues.
Post # 15
@Ale- That’s my problem!! I am ALWAYS hungry! Whenever I go off it, the weight just falls off. It’s so frustrating!
Post # 16
Yes. I’m on BC pills and finally found what works for me. I started January 03 and will honestly go for the rest of my life…
I’m LOW CARB for life! I know some will not agree with me – but Atkins truly is the healthiest way to eat. And now that I’m maintaining my 30 pound loss – I’ve graduated through every phase and eat dairy, nuts, berries, alcohol, beans/legumes, fruit, and even once in a blue moon – potatoes too.
I do not eat sugar and I love fats.
I’ve lost 30 pounds and all of my levels (cholesterol, trigs, etc) are all in the normal/healthy range.
Low-fat does not work (for me) as it keeps me hungry and depressed. I don’t eat junk food and only eat whole foods with ingredients I can pronounce.
I love desserts and make them all the time with healthy whole foods and erythritol as my sugar substitute.
I could NOT lose weight on low-fat high-carb dieting while on BC pills…
I have lost 30 pounds on low-carb high-fat dieting and I take Yasmin.
just wanted to share my experience!